MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; LONG TIP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; LONG TIP FORCEPS
Model Number 471048-09
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) requested that the long tip forceps be returned for failure analysis investigation.Isi has not received the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that during central processing, the wire was exposed.There was no report of patient involvement.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The long tip forceps instrument was analyzed and found to have a broken grip cable at the proximal end within the housing.The grip cable was fully broken at the clamping pulley.There was no discoloration, corrosion, or contamination on the cable to suggest improper reprocessing as a contributing factor.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.Additional observation(s) not reported by site: the instrument was found to have a loose grip cable at the yaw pulley.Common causes of broken - proximal instrument grip cables are attributed to damage to the cable during use or during reprocessing.Common causes of loose instrument grip cables are often attributed to a cracked clamping pulley, which can lead to cable dislodgement at the proximal end, resulting in a lack of tension and a loose or dislodged cable at the distal end.Such cracks in pulleys, shafts, and disks within the housing typically occur due to improper reprocessing conditions.

Brand Name
ENDOWRIST
Common Device Name
LONG TIP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21972321
Report Number2955842-2025-19302
Device Sequence Number8160783
Product Code NAY
UDI-Device Identifier00886874121467
UDI-Public(01)00886874121467(11)231123(10)K10231123(91)0001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471048-09
Device Catalogue Number471048
Device Lot NumberK10231123 0068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/31/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown